Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 12, NWS Tampa Bay, FL

October 25, 2019Pasco County, Polk County, Florida

NWS Tampa Bay, FL issued this tornado warning at Oct 25, 2019, 8:47 PM EDT for Pasco County, Polk County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2019, 8:47 PM EDT (00:47 UTC)
Expired
Oct 25, 2019, 9:15 PM EDT
In force
28 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Pasco County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 72 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2019-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2019-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WFUS52 KTBW 260047
TORTBW
FLC101-105-260115-
/O.NEW.KTBW.TO.W.0012.191026T0047Z-191026T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
847 PM EDT Fri Oct 25 2019

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Northeastern Pasco County in west central Florida...
  Western Polk County in central Florida...

* Until 915 PM EDT.
    
* At 846 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Zephyrhills North, or near Zephyrhills, moving
  northwest at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Zephyrhills North around 905 PM EDT.
  Zephyrhills and Zephyrhills West around 910 PM EDT.
  Dade City and St. Leo around 915 PM EDT.

Other locations impacted by this tornadic thunderstorm include Saint
Leo, Dade City North, Richland, Zephyrhills Municipal Airport and
Lacoochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2829 8204 2820 8206 2827 8231 2847 8216
TIME...MOT...LOC 0046Z 131DEG 14KT 2825 8207 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TBW
1 follow-up statement
161 
WWUS52 KTBW 260100
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
900 PM EDT Fri Oct 25 2019

FLC105-260110-
/O.CAN.KTBW.TO.W.0012.000000T0000Z-191026T0115Z/
Polk FL-
900 PM EDT Fri Oct 25 2019

...THE TORNADO WARNING FOR WESTERN POLK COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 2832 8209 2824 8213 2827 8231 2843 8219
TIME...MOT...LOC 0100Z 117DEG 14KT 2828 8213 

$$

FLC101-260115-
/O.CON.KTBW.TO.W.0012.000000T0000Z-191026T0115Z/
Pasco FL-
900 PM EDT Fri Oct 25 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHEASTERN PASCO COUNTY...
    
At 900 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Zephyrhills North, or near Zephyrhills, moving
northwest at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Zephyrhills around 910 PM EDT.
  Dade City, St. Leo and Wesley Chapel South around 930 PM EDT.

Other locations impacted by this tornadic thunderstorm include Saint
Leo, Richland and Dade City North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2832 8209 2824 8213 2827 8231 2843 8219
TIME...MOT...LOC 0100Z 117DEG 14KT 2828 8213 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 25, 8:21 PM EDT, 26 minutes earlier.

Area forecast discussion, Oct 25, 8:21 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
821 PM EDT Fri Oct 25 2019

.UPDATE...
It turned out to be a rather busy evening across the area with
showers and storms producing gusty winds between 40-55 mph. A few
of these stronger showers still exist over Sarasota and Polk but
these will continue to decrease in intensity as we loose daytime
heating. Furthermore, as expected, high temps soured into the
lower 90s this afternoon with daily records breaking at our 3 main
climate locations...

Overnight, as newly formed Tropical Storm Olga (which is not a
threat to us) gets absorbed into a front and moves into the
northern Gulf states, very deep moisture will get advected
northward across our area. As a result, expected cloudy and a
warm/ muggy night. A stray shower or two overnight cannot be ruled
out. Otherwise, no significant changes were necessary to the
ongoing forecast besides near-term PoP adjustments to account for
radar trends.

&&

.AVIATION...
VCSH will continue for next several hours with easterly winds.
VFR conditions expected overnight with BKN/OVC mid-level clouds.
Winds will once again become gusty after sunrise and gradually
shift to the southeast then south to south-southwest through late
morning/early afternoon. SHRA will be possible after 15Z but
otherwise VFR expected.

&&

.MARINE...
Showers and a few thunderstorms known for producing gusty winds
will continue over the waters overnight. High pressure northeast
of the state maintains easterly winds over the waters, with
evening/overnight surges bringing winds up to cautionary levels
through Saturday morning. Winds will decrease and gradually become
southerly during the weekend ahead of a cold front approaching
the waters early next week, with increased shower and storm
chances.

&&

.Preliminary Point Temps/PoPs...
TPA  74  87  75  87 /  10  50  20  30
FMY  74  88  76  88 /  30  40  10  50
GIF  73  88  73  89 /  40  60  20  50
SRQ  74  88  75  88 /  30  50  20  40
BKV  71  88  71  88 /  20  60  20  30
SPG  75  88  76  88 /  20  50  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION...Norman
MARINE...Norman/Hurt
UPPER AIR/DECISION SUPPORT...Hubbard

In the hours before

Local storm report, Oct 25, 4:29 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
429 PM EDT FRI OCT 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     MARINE TSTM WIND 1 E VENICE              27.10N 82.44W
10/25/2019  M47 MPH          SARASOTA           FL   MESONET

            SUSTAINED WINDS 33MPH WITH PEAK GUST OF
            47MPH AT CWOP STATION FW2556.

&&

DJN
Special weather statement, Oct 25, 6:08 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
608 PM EDT Fri Oct 25 2019

FLZ052-252245-
Polk-
608 PM EDT Fri Oct 25 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POLK COUNTY...

At 607 PM EDT, a strong thunderstorm was located 7 miles east of Lake
Wales, moving northwest at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Winter Haven, Haines City, Lake Wales, Crooked Lake Park, Dundee,
Lake Hamilton, Hillcrest Heights, Highland Park, Waverly, Lake Wales
Municipal Airport, Cypress Gardens and Babson Park.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2794 8139 2780 8145 2787 8176 2811 8163
TIME...MOT...LOC 2207Z 115DEG 17KT 2789 8146

TBW
Local storm report, Oct 25, 6:52 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
652 PM EDT FRI OCT 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     2 SE SOLANA             26.92N 82.00W
10/25/2019  M46 MPH          CHARLOTTE          FL   ASOS

            ASOS STATION KPGD PUNTA GORDA.

&&

DJN
Local storm report, Oct 25, 7:01 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
701 PM EDT FRI OCT 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     2 NW PORT CHARLOTTE     26.99N 82.11W
10/25/2019  M53 MPH          CHARLOTTE          FL   MESONET

            MESONET STATION DW9045 PORT CHARLOTTE.

&&

DJN
Special weather statement, Oct 25, 7:03 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
703 PM EDT Fri Oct 25 2019

FLZ160-162-260-252345-
Coastal Charlotte FL-Inland Sarasota FL-Coastal Sarasota FL-
703 PM EDT Fri Oct 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARLOTTE AND
CENTRAL SARASOTA COUNTIES UNTIL 745 PM EDT...

At 703 PM EDT, Doppler radar was tracking a strong thunderstorm near
Port Charlotte, moving northwest at 35 mph.

Wind gusts around 50 mph have been reported with this storm.

Locations impacted include...
North Port, Punta Gorda, Port Charlotte, Myakka River State Park,
Murdock, Osprey, Gator Creek Estate, Gulf Cove, South Venice, El
Jobean, Laurel, Oscar Scherer State Park, Warm Mineral Springs,
Nokomis, Venice Gardens, Charlotte Harbor and Vamo.

LAT...LON 2708 8206 2689 8207 2702 8248 2723 8249
      2730 8239
TIME...MOT...LOC 2303Z 125DEG 30KT 2701 8214

TBW
Special weather statement, Oct 25, 7:54 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
754 PM EDT Fri Oct 25 2019

FLZ052-251-260030-
Polk-Inland Hillsborough-
754 PM EDT Fri Oct 25 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL POLK COUNTY...

At 753 PM EDT, a strong thunderstorm was located over Combee
Settlement, or near Lakeland, moving northwest at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lakeland, Auburndale, Combee Settlement, Fussels Corner, Winston,
Crystal Lake, Kathleen and Gibsonia.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2814 8179 2798 8189 2808 8213 2827 8200
TIME...MOT...LOC 2353Z 118DEG 17KT 2810 8192

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:12 PM EDTSpecial Weather StatementTBWPolk33 min

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.